it was if victrelis is harmful to unborn child since my partner is due july 21,i just started treatment (today) and we DO have sex???
4 Jul 2012
No. You should NOT have sex! This drug can harm the fetus. Does your Dr know that your partner is pregnant? Here is what I otained in regards to the subject:
Ribavirin may cause birth defects and/or death of the exposed fetus. Extreme care must be taken to avoid pregnancy in female patients and in female partners of male patients. Ribavirin therapy should not be started unless a report of a negative pregnancy test has been obtained immediately prior to initiation of therapy. Women of childbearing potential and men must use at least two forms of effective contraception during treatment and for at least 6 months after treatment has concluded. Routine monthly pregnancy tests must be performed during this time. Systemic hormonal contraceptives may not be as effective in women while taking VICTRELIS. Two alternative effective methods of contraception, including intrauterine devices and barrier methods, should be used in women during treatment with VICTRELIS and concomitant ribavirin.
Note specifically where it states extreme care should be taken in female partners of male patients! This means that you can harm the fetus by having sex with your partner while she is pregnant. Do not risk it! If you are a female with a pregnant partner, this is a question for your Drs. Please talk to your Dr and her OB Dr and let them know you are being treated with this drug. She is due soon and you should wait to have intercourse (if you are male-I am unsure of the effects if you are female and therefore it is critical that you speak to your Drs, if you are female, before you have any kind of sex) so as to not damage this unborn baby! Ask your Drs when it will be safe to resume sexual activity.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Completed 48 wks tx with Pegasys and Ribavirin in March. Didn't work. Will begin new tx, including Victrelis, soon. My doctor wanted to wait ...
2 answers • 21 Jul 2011
i have a rash on the back an sides of my thighs that flares up in the evening and gets worse past midnight. Is there something to relieve the itching?
3 answers • 4 Dec 2011
My partner has been getting a rash and irritation on his penis after sex, when we are abstinent the rash goes away and then comes back when we have ...
3 answers • 13 Apr 2013
since seeing them we have openly discussed our sex life and he and I have both agreed to have been faithful since we have been together. He had only ...
2 answers • 21 Jul 2013